MAUDE Adverse Event Report: MICRO THERAPEUTICS, INC. DBA EV3 PIPELINE FLEX W/SHIELD TECHNOLOGY; INTRACRANIAL ANEURYSM FLOW DIVERTER

MICRO THERAPEUTICS, INC. DBA EV3 PIPELINE FLEX W/SHIELD TECHNOLOGY; INTRACRANIAL ANEURYSM FLOW DIVERTER
Model Number PED2-425-14
Medical Device Problem Code Detachment of Device or Device Component (2907)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 06/26/2025
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Medtronic submits this report to comply with fda regulations 21 cfr parts 4 and 803.Medtronic has made reasonable efforts to provide as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.Any required fields that are unpopulated are blank because the information is currently unknown or unavailable.Medtronic will submit a supplemental report if additional relevant information becomes known.
 
Event or Problem Description
Medtronic received a report that the patient was undergoing treatment of an amorphous, unruptured left ophthalmic aneurysm with a max diameter of 3.5mm and a 2.5mm neck diameter.It was noted that the patient's vessel tortuosity was normal.The landing zone was 3.8mm distally and 4.0mm proximally.Dual antiplatelet treatment (dapt) was administered.The pru level was unknown.   it was reported that the first pipeline embolization stent was placed at target location successfully, then the 2nd pipeline was advanced to m1 vasculature, and the tip coil was advanced outside phenom 27 catheter.When pulling stent back to target location, the wire was noticed to be moving freely.Under fluoroscopy, the wire was moving independently of pipelineimmediately proximal to proximal bumper.The physician removed the stent and phenom 27 together as a unit from the patient, the device was pushed out of catheter on back table where the distal tip of the delivery system was detached from the proximal hypotube pusher.No other damage was noticed.The anatomy was normal with minimal at most tortuosity.Device was in straight segments of vessel when malfunction occurred.The angiographic result post procedure was good result and no post procedure concerns.The pipeline was used for an indication that is approved (on-label).The reported device and any accessory devices were prepared as indicated in the instructions for use (ifu).No patient symptoms or complications were associated with this event.    ancillary devices include a aristotle 18 guidewire, phenom 27 150cm microcatheter, q¿apel zebra 6fr, apro 55ic guide catheter, 6-7 terumo slender sheath.
 
Additional Manufacturer Narrative
 
Event or Problem Description
Additional information received reported no other devices were used after the second device issue.The initial device was deployed and the physician chose to not place a second device after the issue occurred.No resistance was mentioned or noticed during the manipulation of the second ped.The physician did not torque or manipulate the system excessively to reposition the device.The proximal bumper was observed initially under fluoroscopy as the device was being advanced.It appeared to be intact with no abnormal appearance.There was no resistance with the pressure lines and no back flow observed.No signs of kinking, stretching, or tension were reported or noticed during the use of the device.The event did not delay the procedure except for the time required to remove the device and phenom 27 catheter.After the issue, the physician chose to abort using a second device and leftthe initial deployed device.There was no clinical harm done to the patient.
 
Additional Manufacturer Narrative
Product analysis ¿ as found condition: the proximal segment of the pushwire and phenom 27 were returned inside a sealed bio-hazard bag and a shipping box.The distal broken segment and catheter were not returned.¿ damage location details: the pushwire appeared broken at the distal hypotube.The distal hypotube was found to be stretched, but the ptfe shrink tubing was still intact.The braid's distal and proximal end were found open and frayed.No bend was found on the pushwire.No other anomalies were observed.The broken end of the pushwire was sent out for sem analysis.The catheter tip and marker were examined, with no damage found.However, the catheter body was found to be accordioned from 7.0 cm to 13.0cm from the distal tip.No other anomalies were observed.¿ testing/analysis: per the sem results, the broken surface exhibited evidence of smearing and overload features.The total and usable length were measured within specifications.The catheter was flushed with water and found to be patent.It was then tested by running an in-house 0.026¿ mandrel through the catheter hub without issue; however, resistance was observed at the damaged locations.¿ conclusion: based on the analysis findings, the customer complaint was confirmed, as the pushwire separated at the distal hypotube.Additionally, the pushwire was found to be stretched, and the catheter was found to be accordioned.The broken surface exhibited evidence of smearing and overload features.From the damage seen on the pushwire (stretching, separating), braid (fraying), and the catheter (accordioning), it appears that a high force was applied.This damage may have resulted from the customer¿s attempts to advance or retrieve the pipeline flex shield through the catheter against resistance.However, the root cause of the damage and resistance could not be determined.Possible resistance cause includes a lack of continuous flush with heparinized saline during delivery.Medtronic submits this report to comply with fda regulations 21 cfr parts 4 and 803.Medtronic has made reasonable efforts to provide as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.Any required fields that are unpopulated are blank because the information is currently unknown or unavailable.Medtronic will submit a supplemental report if additional relevant information becomes known.

Brand Name
PIPELINE FLEX W/SHIELD TECHNOLOGY
Common Device Name
INTRACRANIAL ANEURYSM FLOW DIVERTER
Manufacturer (Section D)
MICRO THERAPEUTICS, INC. DBA EV3
9775 toledo way
irvine CA 92618
Manufacturer (Section G)
MICRO THERAPEUTICS, INC. DBA EV3
9775 toledo way
irvine CA 92618
Manufacturer Contact
justin ellis
9775 toledo way
irvine, CA 92618
7635265677
MDR Report Key22374070
Report Number2029214-2025-01494
Device Sequence Number15442061
Product Code OUT
UDI-Device Identifier00763000284428
UDI-Public(01)00763000284428(17)280430(10)D036314
Combination Product (Y/N)N
Initial Reporter StateNY
Initial Reporter CountryUS
PMA/510(K) Number
P100018
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup,Followup
Report Date (Section B) 09/02/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberPED2-425-14
Device Catalogue NumberPED2-425-14
Device Lot NumberD036314
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 06/26/2025
Supplement Date Received by Manufacturer07/02/2025
08/07/2025
Initial Report FDA Received Date07/01/2025
Supplement Report FDA Received Date07/30/2025
09/02/2025
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured05/01/2025
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient Age57 YR
Patient SexFemale